Reactions 1680, p124 - 2 Dec 2017
Blistering and ulcerated lesions of mouth and hand:
A 53-year-old man developed blistering and ulcerated
lesions of mouth and hand following treatment with
The man presented with the symptoms of African tick bite
fever. He had been receiving oral doxycycline 100mg for the
treatment of rosacea [route not stated]. Within hours of the
doxycycline administration, he had developed blistering and
ulcerated lesions in the corner of his mouth and in between
digits of his hands. He experienced the same reaction when he
received doxycycline at a lowe dose of 40mg daily.
Following a definitive diagnosis of African tick bite fever, the
man’s doxycycline therapy was switched to rifampicin
[outcomes not stated].
Author comment: "His doxycycline intolerance consisted
of blistering and ulcerated oral lesions in the corner of his
mouth as well as between digits of his hands."
Strand A, et al. African Tick Bite Fever Treated Successfully with Rifampin in a
Patient with Doxycycline Intolerance. Clinical Infectious Diseases 65: 1582-1584,
No. 9, 16 Oct 2017. Available from: URL: http://doi.org/10.1093/cid/cix363 -
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved